Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 486, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 28, 2021, 7:18 PM EDT for Fairfax County, Loudoun County, Virginia; Montgomery County, Maryland. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 7:18 PM EDT (23:18 UTC)
- Expired
- Aug 28, 2021, 8:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, MD, Fairfax County, VA, Loudoun County, VA
The radar
The Sterling radar (KLWX), 17 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207
WUUS51 KLWX 282318
SVRLWX
MDC031-VAC059-107-290000-
/O.NEW.KLWX.SV.W.0486.210828T2318Z-210829T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
718 PM EDT Sat Aug 28 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Southwestern Montgomery County in central Maryland...
Southeastern Loudoun County in northern Virginia...
Northwestern Fairfax County in northern Virginia...
* Until 800 PM EDT.
* At 718 PM EDT, a severe thunderstorm was located over Poolesville,
moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Germantown, Reston, Herndon, Vienna, Broadlands, Lansdowne, Lowes
Island, Brambleton, Poolesville, Dulles International Airport,
Potomac, Ashburn, Oakton, Sterling, North Potomac, Tysons Corner,
Wolf Trap, Great Falls, Countryside and Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3921 7741 3921 7727 3891 7723 3894 7754
TIME...MOT...LOC 2318Z 005DEG 17KT 3913 7736
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM2 follow-up statements
066
WWUS51 KLWX 282340
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
740 PM EDT Sat Aug 28 2021
MDC031-VAC059-107-290000-
/O.CON.KLWX.SV.W.0486.000000T0000Z-210829T0000Z/
Montgomery MD-Loudoun VA-Fairfax VA-
740 PM EDT Sat Aug 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHWESTERN MONTGOMERY...SOUTHEASTERN LOUDOUN AND NORTHWESTERN
FAIRFAX COUNTIES...
At 740 PM EDT, a severe thunderstorm was located over Lowes Island,
moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Reston, Herndon, Vienna, Lansdowne, Lowes Island, Brambleton, Dulles
International Airport, Potomac, Ashburn, Oakton, Sterling, North
Potomac, Tysons Corner, Wolf Trap, Great Falls, Countryside, Arcola,
Darnestown, Belleview and Sterling Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3910 7744 3909 7726 3891 7723 3894 7754
TIME...MOT...LOC 2340Z 005DEG 17KT 3903 7737
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM934
WWUS51 KLWX 282353
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
753 PM EDT Sat Aug 28 2021
MDC031-VAC059-107-290003-
/O.EXP.KLWX.SV.W.0486.000000T0000Z-210829T0000Z/
Montgomery MD-Loudoun VA-Fairfax VA-
753 PM EDT Sat Aug 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN LOUDOUN AND NORTHWESTERN FAIRFAX COUNTIES WILL EXPIRE AT
800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3910 7744 3909 7726 3891 7723 3894 7754
TIME...MOT...LOC 2353Z 005DEG 17KT 3897 7738
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:17 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 28, 3:17 PM EDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
317 PM EDT Sat Aug 28 2021
.SYNOPSIS...
A weak frontal boundary will linger nearby through the end of
the weekend. As a result, chances for afternoon and evening
showers and thunderstorms will continue.
Hot and humid conditions are expected to continue through early
next week. However, cooler conditions are slated for the middle
and especially latter portions of next week. Remnants of Ida
could enhance showers and thunderstorms during the middle part
of next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
At the surface, high pressure is building across northern New
England. A previously stationary boundary has slid southwestward
in advance of the building high as a backdoor front into
northeastern Maryland. This front should continue drifting
toward the Potomac River before stalling this evening. Aloft, an
upper ridge remains just to our south.
A weak disturbance over western PA is progged to shift
southeastward down the backdoor front through this evening. As
these features intersect in a humid and unstable airmass,
scattered to numerous thunderstorms are expected. The greatest
concentration of storms is expected from western Maryland across
the eastern West Virginia panhandle into the Shenandoah Valley,
and northwestern Virginia into the central Virginia Piedmont.
We could again see the chance for some isolated damaging wind gusts
and flash flooding in any thunderstorms today given abundant
CAPE and moisture as well as slow storm motions/possible
mergers, especially in areas with lowered FFG. A lack of
stronger shear or forcing should keep both the damaging wind and
flash flood risks on the marginal/isolated side. One exception
is along and immediately in the lee (east side) of the northern
Virginia Blue Ridge where a Flash Flood Watch has been issued
for this evening. Upslope low-level flow of high PW air will
advect against the ridge this evening as the backdoor front and
incoming mid-level wave combine to produce thunderstorms. Given
the upslope flow, some thunderstorms may re-generate or "lock"
to the easterly upslope side of the ridge where the front and
wave cross. The threat is conditional and depends on whether or
not upslope easterly flow is able to counteract thunderstorm
cold pools keeping them training near the terrain instead of
accelerating eastward; either scenario seems equally likely.
Any convection should wane and end by the late evening hours
with mostly dry conditions expected overnight. It will be muggy
and warm once again with overnight lows in the mid 70s across
the metro areas and upper 60s elsewhere. Patchy fog is expected,
and some may be dense particularly in areas that see rain
and/or are able to to clear out overnight. There will be some
clouds around though, so that may be an inhibiting factor.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
The upper ridge will remain to our south/southeast on Sunday,
with northwesterly flow expected aloft. The 850-700mb pattern
also favors westerly/northwesterly flow as well. With more dry
air in the column on Sunday, think the thunderstorm threat may
be relatively limited in coverage compared to previous few days.
The big question on Sunday continues to be whether the
lingering aforementioned backdoor boundary will be strong enough
to help initiate convection. Have continued to maintain chance
PoPs for Sunday. Mid-upper 80s expected mainly north of I-66 and
US-50 with upper 80s to low 90s elsewhere (cooler temperatures
are expected over the higher terrain with highs in the mid 70s).
As the upper-level ridge begins to break down on Monday, another
cold front is forecast to push into the area during the
afternoon. This front will likely stall as well. With highs in
the low 90s and dew points into the upper 60s to low 70s, we may
see an uptick in organized severe weather (damaging wind gust)
potential during the afternoon.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Little change at this time with the extended periods. Please
reference the National Hurricane Center for the latest details
on Ida.
On Tuesday, Ida will likely remain well to our southwest, while
a front remains stalled out east-to-west near the Mid-Atlantic.
Convection may initiate near the boundary. There will be lower
instability than preceding days, although flow may increase
slightly. The risk of strong storms is uncertain.
Ida will likely be steered northeast during the Wednesday-Thursday
timeframe by a trough. The track of this system will determine
whether there are local threats of flooding and/or severe weather.
As tropical moisture flux intersects the stalled boundary, a zone of
very heavy rainfall is possible as depicted consistently across NWP
guidance, but its location remains uncertain. This situation will
need to be monitored closely in the coming days.
A cooler and less humid airmass expected for the end of the week as
Canadian high pressure plunges southward behind Ida's remnants.
However, there remains enough variance in ensemble guidance that a
low chance of precipitation will remain in Friday's forecast for now.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR for most terminals is expected through early this evening,
though MVFR CIGs may encroach upon BWI/MTN intermittently before
then; a few thunderstorms are likely near CHO/MRB and possibly
near IAD/DCA late this afternoon into this evening. IFR CIGs
are likely overnight due to moist onshore flow. Patchy dense fog
is possible near MRB/CHO as well.
VFR conditions should return by around midday Sunday. Chances
for showers/thunderstorms will continue for the afternoon and
evening hours, again with the highest chances near MRB/CHO.
There is another chance for thunderstorms Monday afternoon as a
frontal boundary pushes into the region before stalling nearby.
While VFR conditions will prevail, could see brief reductions
as storms push through.
A few thunderstorms are possible Tuesday due to a stalled front in
the area. Wednesday's forecast will depend on the remnants of
Hurricane Ida, but heavy rain, thunderstorms, and low ceilings are
possible if the storm's track is nearby. Refer to the National
Hurricane Center for the latest information on Ida.
&&
.MARINE...
A backdoor boundary has crossed the upper Chesapeake Bay, and
should stall near the Potomac River through this evening before
weakening. A Small Craft Advisory remains in effect north of
Sandy Point MD, though some generally more sporadic gusts can't
be ruled out elsewhere especially in/near showers/thunderstorms.
Winds should be lighter with spottier thunderstorm coverage Sunday.
Another cold front will move into the area on Monday, bringing
renewed chances for showers and thunderstorms to the waters.
A stalled front could result in a few gusty thunderstorms on Tuesday
afternoon and evening, but otherwise winds should remain light.
Winds may increase Wednesday as the remnants of Hurricane Ida
approach from the southwest, but details remain uncertain at this
time. Refer to the National Hurricane Center for the latest
information on Ida.
&&
.TIDES/COASTAL FLOODING...
Slightly above normal tide levels should hold fairly steady through
Sunday morning. Toward Sunday evening and night, levels will be
dependent on the position of a front and the ensuing wind direction.
The Stevens Ensemble is most aggressive in forecasting potential
minor flooding, though the CBOFS is not far behind. Continued
to trend the forecast toward the ESTOFS guidance, resulting in
some caution stages. Will continue to monitor trends in the
coming forecast cycles.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...Flash Flood Watch until midnight EDT tonight for VAZ038>040-
507.
WV...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ530-
531.
&&
SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...KLW
AVIATION...KLW/DHOF
MARINE...KLW/DHOF
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 28, 3:22 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 322 PM EDT Sat Aug 28 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-291000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 322 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe thunderstorms are possible during the afternoon and evening hours Sunday, Monday, and Wednesday. Isolated instances of flash flooding are possible Sunday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-291000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 322 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms with damaging winds along with isolated instances of flash flooding are possible this afternoon and evening. The greatest risk is across the Shenandoah Valley and central Virginia. A Flash Flood Watch is in effect through midnight for Rappahannock, Greene, and Madison Counties. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe thunderstorms are possible during the afternoon and evening hours Sunday, Monday, and Wednesday. Isolated instances of flash flooding are possible Sunday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-291000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 322 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms with damaging winds along with isolated instances of flash flooding are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe thunderstorms are possible during the afternoon and evening hours Sunday, Monday, and Wednesday. Isolated instances of flash flooding are possible Sunday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 28, 5:15 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG WINCHESTER 39.17N 78.17W
08/28/2021 CITY OF WINCHESTER VA 911 CALL CENTER
TREE DOWN IN THE 1100 BLOCK OF NORTH FREDERICK PIKE.
&&
EVENT NUMBER LWX2105689
CPBLocal storm report, Aug 28, 5:17 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLOOD MOUNT SAVAGE 39.70N 78.88W
08/28/2021 ALLEGANY MD 911 CALL CENTER
CALLA HILL ROAD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LWX2105690
CPBLocal storm report, Aug 28, 5:40 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
540 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 2 W OMPS 39.50N 78.31W
08/28/2021 MORGAN WV 911 CALL CENTER
TREE DOWN ON OVERLOOK TRAIL DRIVE.
&&
EVENT NUMBER LWX2105691
CPBLocal storm report, Aug 28, 7:09 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
709 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD 2 SW LAHMANSVILLE 39.11N 79.10W
08/28/2021 GRANT WV 911 CALL CENTER
SIX TO TWELVE INCHES OF WATER ALONG WITH DEBRIS FLOWING
ACROSS MORGANTOWN ROAD.
&&
EVENT NUMBER LWX2105692
CPBLocal storm report, Aug 28, 7:13 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
713 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FLASH FLOOD 5 WSW CABINS 38.97N 79.28W
08/28/2021 GRANT WV 911 CALL CENTER
MULTIPLE ROADS CLOSED DUE TO HIGH WATER FLOWING ACROSS
THE ROAD. SEVERAL STREAMS ARE OVERFLOWING THEIR BANKS IN
THE SOUTHWEST PORTION OF GRANT COUNTY.
&&
EVENT NUMBER LWX2105693
CPBLocal storm report, Aug 28, 7:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
715 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 1 W FLINT HILL 38.76N 78.12W
08/28/2021 RAPPAHANNOCK VA 911 CALL CENTER
TREE DOWN ON FODDERSTACK ROAD NEAR DEARING ROAD.
&&
EVENT NUMBER LWX2105694
CPBThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:12 PM EDT | Special Marine Warning | LWX | 80 min | |
| Aug 27, 9:35 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, Stafford | 40 min |
| Aug 27, 9:37 PM EDT | Special Marine Warning | LWX | 98 min | |
| Aug 27, 9:50 PM EDT | Special Marine Warning | LWX | 85 min | |
| Aug 27, 10:08 PM EDT | Severe Thunderstorm Warning | LWX | King George, Prince William, Stafford | 52 min |
| Aug 27, 10:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Aug 27, 10:52 PM EDT | Special Marine Warning | LWX | 53 min | |
| Aug 27, 11:13 PM EDT | Special Marine Warning | LWX | 41 min | |
| Aug 27, 11:57 PM EDT | Special Marine Warning | LWX | 43 min | |
| Aug 28, 12:34 AM EDT | Special Marine Warning | LWX | 17 min | |
| Aug 28, 9:44 AM EDT | Small Craft Advisory | LWX | 12 hr | |
| Aug 28, 3:12 PM EDT | Flash Flood Watch | LWX | Greene, Madison, Page, Rappahannock, Rockingham, Warren | 7 hr |
| Aug 28, 4:46 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 25 min |
| Aug 28, 5:04 PM EDT | Severe Thunderstorm Warning | LWX | Clarke | 41 min |
| Aug 28, 5:08 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 22 min |
| Aug 28, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Warren | 35 min |
| Aug 28, 5:37 PM EDT | Areal Flood Warning | LWX | Warren | 3 hr |
| Aug 28, 6:03 PM EDT | Flash Flood Warning | LWX | Rappahannock | 2 hr |
| Aug 28, 6:24 PM EDT | Severe Thunderstorm Warning | LWX | Rappahannock | 34 min |
| Aug 28, 6:37 PM EDT | Flash Flood Warning | LWX | Fauquier, Rappahannock | 113 min |
| Aug 28, 6:39 PM EDT | Severe Thunderstorm Warning | LWX | Augusta | 33 min |
| Aug 28, 6:55 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park | 33 min |
| Aug 28, 7:09 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison | 38 min |
| Aug 28, 7:17 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, Stafford | 43 min |
| Aug 28, 7:24 PM EDT | Areal Flood Warning | LWX | Rockingham | 3 hr |
| Aug 28, 7:32 PM EDT | Areal Flood Warning | LWX | Shenandoah | 3 hr |
| Aug 28, 7:33 PM EDT | Areal Flood Warning | LWX | Rockingham, Shenandoah | 3 hr |
| Aug 28, 7:34 PM EDT | Areal Flood Warning | LWX | Rockingham, City of Harrisonburg | 3 hr |
| Aug 28, 7:37 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 53 min |
| Aug 28, 7:42 PM EDT | Flash Flood Warning | LWX | Rockingham | 104 min |
| Aug 28, 7:43 PM EDT | Flash Flood Warning | LWX | Rockingham, Shenandoah | 103 min |
| Aug 28, 7:44 PM EDT | Flash Flood Warning | LWX | Rockingham, City of Harrisonburg | 103 min |
| Aug 28, 7:46 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Page, Rockingham, Shenandoah, City of Harrisonburg | 44 min |
| Aug 28, 7:50 PM EDT | Areal Flood Warning | LWX | Culpeper, Madison, Rappahannock | 3 hr |
| Aug 28, 4:20 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 40 min |
| Aug 28, 4:24 PM EDT | Areal Flood Warning | LWX | Allegany | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.